Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 1, 2025, 2:28 PM PDT for Lassen County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 2:28 PM PDT (21:28 UTC)
- Expired
- Jul 1, 2025, 3:00 PM PDT
- In force
- 32 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 146 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS55 KREV 012128
SVRREV
CAC035-012200-
/O.NEW.KREV.SV.W.0002.250701T2128Z-250701T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Reno NV
228 PM PDT Tue Jul 1 2025
The National Weather Service in Reno has issued a
* Severe Thunderstorm Warning for...
Northwestern Lassen County in northern California...
* Until 300 PM PDT.
* At 228 PM PDT, a severe thunderstorm was located 10 miles northwest
of Crater Lake Campground, or 23 miles west of Eagle Lake, moving
north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, fencing and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Lassen County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4065 12111 4067 12131 4094 12131 4091 12099
TIME...MOT...LOC 2128Z 188DEG 11KT 4074 12117
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GG1 follow-up statement
280
WWUS55 KREV 012144
SVSREV
Severe Weather Statement
National Weather Service Reno NV
244 PM PDT Tue Jul 1 2025
CAC035-012200-
/O.CON.KREV.SV.W.0002.000000T0000Z-250701T2200Z/
Lassen CA-
244 PM PDT Tue Jul 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...
At 244 PM PDT, a severe thunderstorm was located 12 miles northwest
of Crater Lake Campground, or 20 miles south of Nubieber, moving
north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, fencing and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Lassen County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4069 12109 4074 12129 4094 12126 4091 12099
TIME...MOT...LOC 2144Z 197DEG 13KT 4079 12115
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:16 PM PDT, 2 hours 12 minutes earlier. Its key messages:
- * Above normal temperatures persist across the region with widespread minor to locally moderate HeatRisk today. * Isolated to scattered showers and thunderstorms again this afternoon into evening, primarily east of the Tahoe Basin and far western NV. * A gradual warming trend begins Saturday and continues through early next week.
Area forecast discussion, Jul 1, 12:16 PM PDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Reno NV 1216 PM PDT Tue Jul 1 2025 .KEY MESSAGES... * Above normal temperatures persist across the region with widespread minor to locally moderate HeatRisk today. * Isolated to scattered showers and thunderstorms again this afternoon into evening, primarily east of the Tahoe Basin and far western NV. * A gradual warming trend begins Saturday and continues through early next week. && .DISCUSSION... So far this afternoon we're seeing a few cumulus buildups from Mono County up through Lassen and northern Washoe counties. Surface heating is currently priming the atmosphere for showers and thunderstorms to initiate later this afternoon over far western Nevada and northeastern California. More storms are expected Wednesday and Thursday as well, with Friday being our driest and coolest day of the week. The storms this afternoon will have a decent amount of upper level support from a broad area of divergence overhead due to a low centered off the coast of SoCal. Convective initiation will occur around 1 PM this afternoon and go through 8 PM. Chances range between 15-20% in western NV and 25-35% in northeastern CA. Today is a classic example where we'll see those inverted-V profiles which means lots of dry air at the surface and potential for strong outflow winds. DCAPE this afternoon for the Sierra Front and northeastern CA will be around 1400-1700 J/kg, which indicates thunderstorms could produce gusts up to 55 mph. The main impacts from these thunderstorms today through Thursday include gusty outflow winds, hail less than 0.50" in diameter, and occasional lightning. Much of the same on Wednesday except just a touch less instability and increased storm coverage spreading east into Mono, Lyon, and Pershing counties. The storms on Thursday will be more concentrated to Lassen and far northern Washoe county, at a 20-30% chance. Breezy zephyr winds are expected Thursday and Friday with gusts up to 25-30 mph. This will lead to possible recreation concerns on local lakes. See the Fire Weather section below for more details on fire weather impacts. The Fourth of July into early next week we start to dry out and temperatures start to rebound back into the mid 90's by Sunday. Friday's high temps get into the mid 80's in western NV and 70's in the Sierra which is 5-10 degrees below average for this time of year. -Justin && .AVIATION... There's a 20% chance for showers and thunderstorms near KMEV/KCXP/KRNO and a 10-15% near KTRK/KTVL/KMMH this afternoon between 20Z-03Z. Primary impacts from thunderstorms include gusty/erratic winds, small hail <0.50", and occasional lightning. Typical zephyr breeze from the west today with gusts 15-20 kt at all area terminals in the afternoon. However, near thunderstorms there is a chance the outflows could produce gusts up to 50 kt. -Justin && .FIRE WEATHER... * Isolated hybrid storms today will produce lightning and strong, erratic outflow winds with gusts of 50+ mph. The best chances (20-40%) will be in Lassen, the Surprise Valley, and northern Washoe County. The Tahoe Basin generally north of Mono County as well as the Reno-Carson-Minden area will have around 15-25% chance for showers and storms, with 5-10% chances elsewhere. * Shower and storm chances expand across much of the region on Wednesday. Once again, storms may produce lightning and strong, erratic outflow winds with gusts of 50+ mph. Locally heavy rainfall is possible inside storm cores. * Brief 1-3 hour periods of localized critical conditions, mostly for western NV and inner-basin, by Thursday as breezy and dry conditions return. These dry conditions persist into the holiday weekend. -McKellar/Justin && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
In the hours before
Special weather statement, Jul 1, 1:44 PM PDT, 44 minutes before
Special Weather Statement
National Weather Service Reno NV
144 PM PDT Tue Jul 1 2025
CAZ071-012115-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
144 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LASSEN COUNTY
THROUGH 215 PM PDT...
At 142 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Crater Lake Campground, or 20 miles north of Chester,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Aspen Grove Campground, Crater Lake Campground, Ca 44 At
Shasta-Lassen Co Line, Christie Campground, Merrill Campground, and
Eagle Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4076 12093 4052 12066 4048 12123 4054 12123
4054 12126 4058 12126 4059 12132 4065 12132
TIME...MOT...LOC 2042Z 244DEG 19KT 4060 12121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GGSpecial weather statement, Jul 1, 2:11 PM PDT, 17 minutes before
Special Weather Statement
National Weather Service Reno NV
211 PM PDT Tue Jul 1 2025
CAZ071-012145-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
211 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LASSEN COUNTY
THROUGH 245 PM PDT...
At 211 PM PDT, Doppler radar was tracking a strong thunderstorm near
Old Station, or 24 miles northeast of Mineral, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crater Lake Campground and Ca 44 At Shasta-Lassen Co Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4084 12132 4086 12113 4062 12105 4056 12125
4059 12127 4059 12132
TIME...MOT...LOC 2111Z 098DEG 24KT 4068 12132
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GGSpecial weather statement, Jul 1, 2:16 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Reno NV
216 PM PDT Tue Jul 1 2025
CAZ071-NVZ003-012145-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-Greater Reno-
Carson City-Minden Area NV-
216 PM PDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SIERRA...SOUTHEASTERN LASSEN AND
WASHOE COUNTIES THROUGH 245 PM PDT...
At 216 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cold Springs, or 10 miles southeast of Chilcoot, moving north at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hallelujah Junction, Cold Springs, Cold Springs Valley, Us 395 At
Calif-Nevada Line Near Bordertown, and Us 395 At Sierra-Lassen Co
Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3965 11991 3966 12004 3982 12006 3981 11990
TIME...MOT...LOC 2116Z 177DEG 13KT 3972 11997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:44 PM PDT | Special Weather Statement | REV | Lassen | 31 min |
| Jul 1, 2:11 PM PDT | Special Weather Statement | REV | Lassen | 34 min |
| Jul 1, 2:16 PM PDT | Special Weather Statement | REV | Sierra | 29 min |
| Jul 1, 2:30 PM PDT | Special Weather Statement | REV | Alpine | 30 min |
| Jul 1, 2:40 PM PDT | Special Weather Statement | REV | Lassen | 35 min |
| Jul 1, 4:23 PM PDT | Areal Flood Advisory | REV | Nevada, Sierra | 112 min |
| Jul 1, 4:46 PM PDT | Areal Flood Advisory | REV | Alpine, Mono | 119 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.